MAUDE Adverse Event Report: STRYKER GMBH SCREWDRIVER, SELF-HOLDING, LONG 3.5 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH SCREWDRIVER, SELF-HOLDING, LONG 3.5 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18060233
Medical Device Problem Code Residue After Decontamination (2325)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "instrument cleanliness: a.An unknown pin ~3.2 x 290mm was found inside the opening reamer (2351-6113).It was completely embedded and jammed inside the reamer.The pin, along with the reamer lumen, were covered with dry blood/ tissue after manual removal in ssu.B.A long screwdriver 3.5mm (1806-0233) was inside the screwdriver sleeve (as a 2-part instrument).When the 2 parts were separated, the screwdriver shaft and the screwdriver sleeve's lumen were also covered with dry blood/ tissue.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed with the provided video evidence which matches the alleged failure.The device inspection revealed the following: during visual inspection, no traces of lumen / dry blood/ tissues were observed in the returned devices.This is most probably due to the decontamination of devices prior to visual inspection.But based on the provided videos the event could be confirmed as we can see a wire / pin stuck in the reamer and being taken out, also the screwdriver when taken out from sleeve is seen to be having biological contamination.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the investigation and product being part of the loaner kit, a local nc at the distribution end is opened to address the event and determine how the defective product escaped the inspection process at distribution facility.If more information is provided, the case will be reassessed.

Brand Name
SCREWDRIVER, SELF-HOLDING, LONG 3.5 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19435581
Report Number0009610622-2024-00259
Device Sequence Number12860414
Product Code LXH
UDI-Device Identifier04546540520425
UDI-Public04546540520425
Combination Product (Y/N)N
Initial Reporter CountryHK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18060233
Device Lot NumberKMW352001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/06/2024
Supplement Date Received by Manufacturer07/29/2024
Initial Report FDA Received Date05/31/2024
Supplement Report FDA Received Date08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown